[Ustekinumab in a patient with Crohn's disease and anti-TNF-α-induced psoriasis].Gastroenterol Hepatol. 2011 Oct; 34(8):546-50.GH
Treatment with anti-tumor necrosis factor (TNF)-α for Crohn's disease is relatively safe, although various cutaneous adverse effects have been reported such as the development or exacerbation of anti-TNF- α-induced psoriasis, which can sometimes lead to treatment withdrawal. Therefore, new alternative treatments with new mechanisms of action are required. Ustekinumab, a monoclonal antibody against the p40 subunit of interleukin 12/23, could induce response in patients with Crohn's disease and has demonstrated efficacy in patients with psoriasis. We present the case of a woman with Crohn's disease who developed psoriasis after treatment with two anti-TNF- α drugs (infliximab and adalimumab). The patient was subsequently treated with ustekinumab with resolution or psoriasis lesions and maintenance of remission of Crohn's disease.